MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS QUICK-CROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

THE SPECTRANETICS CORPORATION SPECTRANETICS QUICK-CROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number 518-036
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unavailable.The quick cross device was evaluated on 03oct2019 by a cross-functional team.The catheter was received in two pieces.A portion of the distal tip was detached from the rest of the catheter.The marker band was crushed and the tubing shredded.Damage is consistent with being caught on stent.The other portion of the catheter is stretched out, as if it was pulled (also consistent with being caught on stent).
 
Event or Problem Description
A philips representative reported during a peripheral atherectomy procedure, the catheter snapped in two within the patient.Patient had previous bilateral iliac artery stents and the right side extended into the aorta.The quick cross catheter became "hung" on the right side stent edge (not in the stent structure) when physician was removing it.With left side common femoral artery (cfa) access, the physician was able to snare the wire from right side into left sheath, placed 5fr 90 cm dilator onto wire, and pushed remaining quick cross catheter out of left side cfa sheath.The physician was able to remove all parts without any issue and another spectranetics quick cross support catheter was used to complete the procedure.No patient injury occurred.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacture¿s policy.Upon further review, it was determined that the information listed in the initial mdr were incorrect.The common device name was updated to catheter, percutaneous (from quick-cross).The udi was updated to (b)(4).Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS QUICK-CROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
catherine eaton
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key9175103
Report Number1721279-2019-00175
Device Sequence Number2591911
Product Code DQY
UDI-Device Identifier00813132020675
UDI-Public(01)00813132020675(17)210731(10)FQP19G30A
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K033678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number518-036
Device Catalogue Number518-036
Device Lot NumberFQP19G30A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA01/01/2005